MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. DELTEC® PORT-A-CATH®II; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD; INC. DELTEC® PORT-A-CATH®II; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4474-24
Medical Device Problem Codes Disconnection (1171); Leak/Splash (1354)
Health Effect - Clinical Codes Extravasation (1842); Blood Loss (2597)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number provided is not found in manufacturer database.Was unable to obtain expiration date or manufacture date.
 
Event or Problem Description
Information was received indicating that following implant procedure of a smiths medical deltec® port-a-cath®ii, the port became disconnected.The procedure was unable to be completed as the patient had noted blood loss and medication infused into the tissue.Subsequently, the port was explanted and replaced with a new one.There were no further adverse effects.

Brand Name
DELTEC® PORT-A-CATH®II
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7848369
Report Number3012307300-2018-03546
Device Sequence Number1535758
Product Code LJT
UDI-Device Identifier10610586039966
UDI-Public10610586039966
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number21-4474-24
Device Lot Number87X218
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;